Alert archive / Tennessee / Wind Advisories in 2023
Wind Advisory 11, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Nov 20, 2023, 2:08 AM CST for 27 counties in Tennessee. It took effect at Nov 20, 2023, 6:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2023, 2:08 AM CST (08:08 UTC)
- In effect from
- Nov 20, 2023, 6:00 PM CST
- Expired
- Nov 21, 2023, 6:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Nashville, TN
All 27 counties
Bedford County, TN, Cannon County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Marshall County, TN, Maury County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Rutherford County, TN, Smith County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 54 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2738 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
694 WWUS74 KOHX 200808 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 208 AM CST Mon Nov 20 2023 TNZ011-027-028-030>034-056>066-075-077>080-093>095-202100- /O.NEW.KOHX.WI.Y.0011.231121T0000Z-231121T1200Z/ Pickett-Davidson-Wilson-Smith-Jackson-Putnam-Overton-Fentress- Perry-Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon- De Kalb-White-Cumberland-Bedford-Coffee-Warren-Grundy-Van Buren- Wayne-Lawrence-Giles- Including the cities of Byrdstown, Nashville, Lebanon, Mount Juliet, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 208 AM CST Mon Nov 20 2023 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... * WHAT...Southeast winds 15 to 25 mph with gusts around 45 mph expected. * WHERE...Most of Middle Tennessee. * WHEN...From 6 PM this evening to 6 AM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Although most of Middle Tennessee has potential for wind gusts over 40 mph, areas southeast of Nashville and along the Cumberland Plateau will have the greatest risk for strong gusts, potentially reaching 50 mph in some spots. These locations will also have the longest duration of gusty winds, lasting through most of the night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 13
2 follow-up statements
253 WWUS74 KOHX 202016 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 216 PM CST Mon Nov 20 2023 TNZ011-027-028-030>034-056>066-075-077>080-093>095-211200- /O.CON.KOHX.WI.Y.0011.231121T0000Z-231121T1200Z/ Pickett-Davidson-Wilson-Smith-Jackson-Putnam-Overton-Fentress- Perry-Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon- De Kalb-White-Cumberland-Bedford-Coffee-Warren-Grundy-Van Buren- Wayne-Lawrence-Giles- Including the cities of Byrdstown, Nashville, Lebanon, Mount Juliet, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 216 PM CST Mon Nov 20 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... * WHAT...Southeast winds 15 to 25 mph with gusts around 45 mph expected. * WHERE...Most of Middle Tennessee. * WHEN...From 6 PM this evening to 6 AM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Although most of Middle Tennessee has potential for wind gusts over 40 mph, areas southeast of Nashville and along the Cumberland Plateau will have the greatest risk for strong gusts, potentially reaching 50 mph in some spots. These locations will also have the longest duration of gusty winds, lasting through most of the night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && Whitehead $$
198 WWUS74 KOHX 210622 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 1222 AM CST Tue Nov 21 2023 TNZ027-056>060-093>095-210730- /O.CAN.KOHX.WI.Y.0011.000000T0000Z-231121T1200Z/ Davidson-Perry-Hickman-Lewis-Williamson-Maury-Wayne-Lawrence- Giles- Including the cities of Nashville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Clifton, Waynesboro, Lawrenceburg, and Pulaski 1222 AM CST Tue Nov 21 2023 ...WIND ADVISORY IS CANCELLED... Winds gusts are now not expected to be around or above advisory thresholds from remainder of overnight hours across these locations. Thus previous wind advisory for these locations has been cancelled. $$ TNZ011-028-030>034-061>066-075-077>080-211200- /O.CON.KOHX.WI.Y.0011.000000T0000Z-231121T1200Z/ Pickett-Wilson-Smith-Jackson-Putnam-Overton-Fentress-Marshall- Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren- Grundy-Van Buren- Including the cities of Byrdstown, Lebanon, Mount Juliet, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 1222 AM CST Tue Nov 21 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Southeast winds 15 to 25 mph with gusts around 45 mph expected. * WHERE...Most of Middle Tennessee. * WHEN...From 6 PM this evening to 6 AM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Although locations generally east of I-65 Corridor Region of Middle Tennessee has potential for wind gusts over 40 mph, areas southeast of Nashville and along the Cumberland Plateau will have the greatest risk for strong gusts, potentially reaching 50 mph in some spots. These locations will also have the longest duration of gusty winds, lasting through most of the remainder of the overnight hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && JB Wright $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Nov 20, 2:01 AM CST, 7 minutes earlier.
Area forecast discussion, Nov 20, 2:01 AM CST, 7 minutes before
Area Forecast Discussion National Weather Service Nashville TN 201 AM CST Mon Nov 20 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today through Tuesday) Issued at 200 AM CST Mon Nov 20 2023 The main concerns for this forecast cycle will occur within the next 36 hours. We will have a period of gusty winds and generally welcomed soaking downpours as a strong weather system moves across the region. Early this morning, all was quiet and it was not as chilly as last night. Pre-dawn readings were in the upper 30s to mid 40s. Radar was lighting up with showers to our west, but surface observations showed little in the way of actual rainfall. This "shower" activity will spread across Middle Tennessee through this morning as warm advection increases. We will have "sprinkles" in the forecast rather than showers since the vast majority of the radar returns will be virga or result in just trace amounts of rainfall at the surface. Forecast soundings show very dry air below the clouds bases through midday. As we go into the afternoon, real rainfall chances will start to move into our western counties and south wind will become gusty. This will occur in response to a deepening low pressure system moving from the plains to the Mid Ms Valley by the end of the day. The stronger south winds and thin spots in the clouds will allow temps to warm around 10 degrees above normal with highs in the 60s to around 70. The low pressure will intensity further and move toward the Great Lakes tonight through tuesday. This intensification will help sweep a strong cold front across the area. Ahead of these features, winds and rain will ramp up very quickly this evening. The strong pressure gradient will bring winds of 15 to 25 mph with higher gusts. Much of the area will have at least a small window of time when gusts could exceed 40 mph. Our southeast and Plateau counties could see gusts pushing toward 50mph late this evening as a 925mb LLJ increases to 50kt. As a result, we will issue a wind advisory for much of coverage area. Our north central and northwest areas will not be quite as gusty and will be excluded from the advisory. Rainfall totals from this system are likely to reach an inch or a little better. Strong dynamics and a good surge of moisture will be positive factors for soaking rain, but the fairly rapid movement of the main band of showers across the area tonight may leave some of us on the low side of forecast values. Either way, the rain will be helpful with on-going drought conditions. Ultimately we need several inches of rain to make a big dent. A few thunderstorms will be embedded within the band of showers tonight into Tuesday morning. The threat for severe storms looks very low with near zero SB cape. Any gusty winds from storms will be indistinguishable from the strong gradient wind gusts. The main role of any thunder will be to locally enhance rainfall rates. The heaviest showers will move out by daybreak Tuesday with passage of the cold front, but additional scattered showers and gusty winds are expected as a trailing upper trough moves overhead. && .LONG TERM... (Tuesday Night through next Monday) Issued at 200 AM CST Mon Nov 20 2023 A few showers will linger into Tuesday evening as chilly air builds in. Wednesday will be dry, but cooler with highs in the upper 40s to lower 50s. Thanksgiving continues to look dry with temperatures topping out mainly in the mid 50s. The extended forecast shows a couple of low amplitude systems bringing intervals of clouds and generally low-end shower chances next weekend. Temperatures will lean cooler than normal. && .AVIATION... (06Z TAFS) Issued at 1029 PM CST Sun Nov 19 2023 Mid and high level cloudiness will be on the increase tonight. Winds will begin to increase on Monday as a frontal system begins to approach from the west. A few showers could traverse the taf sites as early as sunrise or so. The airmass is still quite dry so much of this activity may not reach the ground. Look for the widespread shower activity to be approaching the CKV area toward 00z. Then, you can expected widespread shra to overspread the area between 00Z and 03Z. Additionally, a strong LLJ will develop and wind speeds and gusts will increase notably. && .PRELIMINARY POINT TEMPS/POPS... Nashville 70 56 64 42 / 40 100 90 40 Clarksville 68 55 59 39 / 60 100 70 30 Crossville 61 48 62 37 / 10 100 100 60 Columbia 69 55 64 40 / 50 100 80 30 Cookeville 64 53 64 40 / 10 100 100 60 Jamestown 62 49 62 39 / 10 100 100 60 Lawrenceburg 69 55 65 41 / 40 100 80 30 Murfreesboro 70 54 67 41 / 30 100 100 40 Waverly 66 52 59 38 / 60 100 70 30 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 6 PM this evening to 6 AM CST Tuesday for Bedford-Cannon-Coffee-Cumberland-Davidson-De Kalb-Fentress-Giles- Grundy-Hickman-Jackson-Lawrence-Lewis-Marshall-Maury-Overton- Perry-Pickett-Putnam-Rutherford-Smith-Van Buren-Warren-Wayne- White-Williamson-Wilson. && SHORT TERM...13 LONG TERM....13 AVIATION.....21
Nearby
Wind Advisories in Tennessee, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.